Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2007, 4:06 PM CDT for Coffee County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 7, 2007, 4:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 072106 SVRTAE ALC031-072130- /O.NEW.KTAE.SV.W.0096.070707T2106Z-070707T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 PM CDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF ENTERPRISE... * UNTIL 430 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF NEW BROCKTON...OR ABOUT 10 MILES SOUTH OF ELBA...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW BROCKTON BY 420 PM CDT... ENTERPRISE BY 425 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3134 8619 3120 8612 3127 8580 3149 8580 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:46 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 7, 2:46 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 PM EDT SAT JUL 7 2007 .SYNOPSIS...17 UTC SURFACE ANALYSIS SHOWS THE 1012MB SURFACE LOW PRESSURE SYSTEM CENTERED JUST SOUTHWEST OF GREENWOOD MS. THIS SURFACE LOW IS MOVING DUE EAST...OR PERHAPS JUST SOUTH OF DUE EAST OVER THE LAST SEVERAL HOURS. VISIBLE SATELLITE AND RADAR DATA SHOWS A RATHER STRONG LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A SURFACE TROF AHEAD OF THIS LOW ACROSS SOUTHEASTERN MISS AND SOUTHWESTERN ALABAMA. A FEW STRONG STORMS HAVE ALSO DEVELOPED WELL AHEAD OF THIS LINE OVER SOUTHEASTERN ALABAMA AND THE FLORIDA PANHANDLE. && .SHORT TERM...TONIGHT THROUGH MONDAY. ACTIVITY CURRENTLY ONGOING IS EXPECTED TO SPREAD AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS IN RESPONSE TO THE EASTWARD MOVING SURFACE LOW AND UPPER LEVEL DISTURBANCE. CURRENT THINKING IS THAT AS THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON WITH TEMPERATURES SOARING INTO THE LOWER 90S...THUNDERSTORMS WILL BEGIN TO DEVELOP AND SPREAD WESTWARD. THE SOUTHWESTERLY FLOW WILL SERVE TO PUSH THE PANHANDLE SEA BREEZE FURTHER INLAND AND ALSO HELP INITIATE AND SPREAD STORMS FURTHER INLAND AS WELL. THE PREVIOUS MCD FROM SPC INDICATED THE POSSIBILITY FOR SOME LOW END SEVERE STORMS FURTHER TO THE WEST...GENERALLY JUST OUTSIDE OF OUR CWA...ASSOCIATED WITH A LOW LEVEL SPEED MAX. VWPS AT KEOX AND KMOB DO SHOW AN ACCELERATION OF THE WIND FIELD IN THE LOWEST 3 KM...BUT THE FLOW IS LARGELY UNIDIRECTIONAL. SOME STORMS HOWEVER...COULD BE LOCALLY STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. CONFIGURED POPS CLOSELY TO CURRENT CONDITIONS WITH HIGHER POPS IN THE WEST TAPERING DOWN TO CHANCE IN THE WEST FOR TONIGHT. THE MODELS REALLY ARE NOT IN GOOD AGREEMENT BEYOND 00Z TONIGHT. CONSIDERING THE FACT THAT THE GFS HAS BEEN USED FOR THE PREVIOUS FORECASTS AND HAS BEEN VERIFYING WELL WITH THE EASTWARD MOVEMENT OF THE SURFACE LOW...DECIDED TO STICK CLOSE TO THE GFS SOLUTION FOR THE SHORT TERM FORECAST. SUNDAY...SURFACE LOW MOVES FURTHER EAST BY AFTERNOON...BUT STILL KEEPS MUCH OF THE QG FORCING JUST OUTSIDE THE FORECAST AREA. THE MET POPS ARE BY AND LARGE 20 TO 30 PERCENT LOWER THAN THE MAV COUNTERPARTS. I THINK THE MAV IS PRETTY CLOSE AND SEE NO REASON TO DEVIATE FROM ITS FORECAST. DEEP LAYER MOISTURE AND LIFT IS MAXIMIZED IN THE NORTHERN PORTION OF THE CWA...SO WILL GO WITH 50 POPS UP THERE AND TAPER DOWN TO 30 POPS ACROSS THE SOUTHERN TIER. SUNDAY NIGHT...LINGERING CONVECTION SHOULD DIMINISH AFTER MIDNIGHT...BUT WILL KEEP POPS IN THROUGH THE NIGHT TIME HOURS BASED ON THE TRENDS WEVE SEEN THE PAST COUPLE OF NIGHTS. MONDAY...GFS AND NAM ARE KEEPING PLENTY OF MOISTURE AROUND BY MONDAY AS A WEAK IMPULSE MOVES ACROSS CENTRAL ALABAMA. CONFIDENCE IN THIS PART OF THE FORECAST IS LOWER THAN NORMAL AND WILL UNDERCUT GUIDANCE POPS ABOUT 10 TO 20 PERCENT ACROSS THE BOARD. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. UPR RIDGING WILL CONTINUE TO BUILD OVER THE AREA THROUGH THURSDAY WITH SFC RIDGING ALSO EXPECTED TO STRENGTHEN. THUS COULD SEE A PERIOD OF HOT AND DRY CONDITIONS DEVELOP OVER THE AREA THRU THURS. MORE TYPICAL SHALLOW SEA BREEZE CLIMO POPS AND TEMPS ON TUES AS WE BEGIN THE TRANSITION PERIOD. IF THIS TREND CONTINUES WITH BOTH THE GFS AND ECMWF...POPS LOWER TO SLIGHT CHANCE AND TEMPS INCREASE TO THE MID TO UPPER 90S ESPECIALLY WED INTO THURS. THEN THE GULF RIDGE STARTS TO BREAK DOWN BY FRIDAY TRANSLATING TO A RETURN OF THE DEEP LAYERED MOISTURE AND INCREASED COVERAGES OF AFTERNOON SHOWERS AND THUNDERSTORMS. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE AREA THROUGH THE AFTERNOON AND EVENNG HOURS...AS A DISTURBANCE OVER MISSISSIPPI MOVES SLOWLY TO EASTWARD ACROSS NORTHERN ALABAMA AND GEORGIA TONIGHT. MVFR TO LIFR CIGS AND VSBYS LIKELY IN VICINITY OF THUNDERSTORMS. CONVECTIVE ACTIVITY LIKELY TO CONTINUE INTO THE NIGHTTIME HOURS...ESPECIALLY OVER GEORGIA...AND AREAS OF MVFR OR LIFR CIGS IN FOG ARE LIKELY TO DEVELOP BEFORE DAYBREAK...ESPECIALLY IN AREAS THAT RECEIVE SIGNIFICANT RAINFALL. MORE CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP ON SUNDAY AFTERNOON...ESPECIALLY OVER SOUTHWEST AND SOUTH CENTRAL GEORGIA. && .MARINE... WINDS AND SEAS HAVENT SHOWN MUCH OF AN INCREASE YET...BUT THIS IS EXPECTED BY LATER THIS EVENING AS THE PRESSURE GRADIENT TIGHTENS A LITTLE MORE. INCLUDED 4 FOOT SEAS OFFSHORE LATE TONIGHT AND INTO TOMORROW. WINDS AND SEAS SHOULD DIMINISH ONCE AGAIN BY MONDAY AS HIGH PRESSURE BUILDS IN. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 94 75 92 73 / 40 40 20 40 20 PANAMA CITY 79 90 79 91 77 / 50 30 20 30 20 DOTHAN 75 90 75 90 74 / 60 50 30 40 30 ALBANY 74 91 75 91 73 / 60 50 40 50 30 VALDOSTA 73 94 75 92 74 / 50 50 30 40 30 CROSS CITY 73 93 75 90 73 / 30 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE && AVIATION/FIRE WEATHER...DUVAL SHORT TERM/MARINE...GODSEY LONG TERM...BLOCK
Hazardous weather outlook, Jul 7, 4:30 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SAT JUL 7 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-080930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SAT JUL 7 2007 /430 AM CDT SAT JUL 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A DEEP LAYER LOW PRESSURE SYSTEM WILL MOVE EASTWARD TOWARDS THE REGION...AND PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED... HOWEVER THE PROLONGED PERIOD OF THIS EVENT CAN GENERATE LOCALLY HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING BEGINNING LATE AFTERNOON AND INTO TONIGHT. THE FOCUS WILL BE ACROSS SOUTHEAST ALABAMA AND THE NORTHERN TIER COUNTIES OF SOUTHERN GEORGIA. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY....THE ABOVE SYSTEM WILL MOVE AWAY FROM THE AREA BY MONDAY. RAIN WILL LINGER ON MONDAY INTO TUESDAY. THEN MUCH LOWER CHANCES FOR RAIN ARE EXPECTED BY WEDNESDAY. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN ON FRIDAY. NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 24-BLOCK
In the hours before
Special weather statement, Jul 7, 2:05 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT SAT JUL 7 2007 ALZ068-071945- GENEVA- 205 PM CDT SAT JUL 7 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 245 PM CDT AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF HARTFORD...OR 11 MILES NORTH OF BONIFAY...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... SLOCOMB BY 230 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jul 7, 2:26 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 326 PM EDT SAT JUL 7 2007 ALZ066-067-072015- DALE-HENRY- 226 PM CDT SAT JUL 7 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN DALE AND HENRY COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 315 PM CDT AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CLIO...OR 11 MILES NORTHEAST OF OZARK...MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Jul 7, 3:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 3 SW ABBEVILLE 31.54N 85.29W
07/07/2007 HENRY AL LAW ENFORCEMENT
TWO TREES AND MULTIPLE TELEPHONE POLES DOWN. LOCATIONS
INCLUDE COUNTY ROUTES 40 AND 53...STATE HWY 23...AND NEAR
U.S. 431. HAIL OF UNKNOWN SIZE ALSO REPORTED.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 39 min |
| Jul 7, 2:13 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 35 min |
| Jul 7, 2:51 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 43 min |
| Jul 7, 4:15 PM CDT | Tornado Warning | TAE | Coffee | 30 min |
| Jul 7, 4:33 PM CDT | Tornado Warning | TAE | Coffee | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.